Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 14, 2010, 3:32 PM CDT for Bledsoe County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 3:32 PM CDT (20:32 UTC)
- Expired
- May 14, 2010, 5:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:28 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 14, 2:28 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EDT FRI MAY 14 2010 .SHORT TERM...(TONIGHT AND SATURDAY)... MESOSCALE ANALYSIS OF SEVERE WEATHER PARAMETERS CONTINUE TO INDICATE A GOOD POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS...WITH THE GREATEST POTENTIAL CENTERED OVER THE NORTHERN PLATEAU COUNTIES. THE MID LEVEL INVERSION IS LIKELY A BIT STRONGER OVER EAST TN THAN MIDDLE TN...SO CONVECTION WILL NEED AN ADDITIONAL PUSH TO GET MORE STORMS GOING...AND THIS PUSH WILL PROBABLY COME IN THE NEXT FEW HOURS FROM OUTFLOW BOUNDARIES PUT DOWN BY CONVECTION TO OUR WEST. HAIL LOOKS TO BE THE PRIMARY THREAT WITH SBCAPE AROUND 3000 J/KG...WBZ HEIGHTS AROUND 10.5 KFT...AND THE SHP AROUND 2. DYNAMIC LIFT WILL BE PROVIDED BY UPPER DIVERGENCE IN THE ENTRANCE REGION OF A JET STREAK TO THE NORTHEAST...AND 700 MB FRONTOGENESIS. MODELS INDICATE THIS LIFT EXITING BY MIDNIGHT...AND WITH THE LOSS OF INSTABILITY AFTER SUNSET...STORMS SHOULD DISSIPATE BY MIDNIGHT. A MID LEVEL RIDGE AXIS WILL BE CROSSING THE AREA TONIGHT...WHILE AT THE SURFACE THE FRONT TO OUR NORTH WILL APPROACH AND STALL JUST TO OUR NORTH. A PRE-FRONTAL TROUGH AND CONVERGENCE ZONE SETS UP ACROSS THE CENTRAL AND SOUTHERN TN VALLEY...AND THIS SHOULD HELP FOCUS CONVECTION IN OUR SOUTHERN COUNTIES TOMORROW AFTERNOON. WHILE INSTABILITY AND SHEAR WILL NOT BE HIGH AS TODAY...THERE WILL BE POTENTIAL FOR SOME SEVERE STORMS IN THE PLATEAU AND IN THE SOUTHERN HALF. THE MAIN THREAT MAY BE DAMAGING WINDS AS FORECAST SOUNDINGS SHOW AN INVERTED-V PROFILE AT CHA. LARGE HAIL POTENTIAL LOOKS LOWER DUE TO HIGHER WBZ HEIGHTS AND LOWER CAPE. WILL HAVE LIKELY POPS TOMORROW IN THE SOUTH...TAPERING TO A SLIGHT CHANCE IN SW VA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...WEAK COLD FRONT STAYS JUST TO THE SOUTH OF THE FORECAST AREA SATURDAY NIGHT. ON GOING AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED TO DIE OUT WITH HEATING OF THE DAY. SUNDAY LOW PRESSURE AREA DEVELOPS OVER THE SOUTHERN PLAINS AND MOVES NORTHWEST TO MID MS VALLEY. CONVECTION WILL DEVELOP OUT AHEAD OF THE SYSTEM SUNDAY AFTERNOON AND LIKELY CONTINUE THROUGH MONDAY NIGHT AS COLD FRONT MOVES SLOWLY EAST. NAM SHOWS MUCH HIGHER RAIN CHANCE SATURDAY NIGHT INTO SUNDAY BUT THINK THE GFS WITH A DIURNAL TREND IS BETTER. DRIER NW FLOW WILL TAKE OVER WEDNESDAY THROUGH FRIDAY. MODELS SHOW UPPER LOW HANGING BACK OVER THE EASTERN GREAT LAKES WITH A POSSIBLE CHANCE OF SHOWERS NW BUT WILL KEEP LAST TWO DAYS DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 85 65 83 65 / 30 70 30 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 84 63 81 64 / 40 50 30 50 50 OAK RIDGE, TN 64 84 64 81 64 / 40 50 30 50 50 TRI CITIES AIRPORT, TN 60 82 56 78 58 / 50 30 20 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, May 14, 2:57 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 357 AM EDT FRI MAY 14 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 357 AM EDT FRI MAY 14 2010 /257 AM CDT FRI MAY 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SAG SOUTH INTO THE REGION TODAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...AND SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY AND THROUGH THE WEEKEND.
In the hours before
Special weather statement, May 14, 3:01 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 401 PM EDT FRI MAY 14 2010 TNZ012-142100- SCOTT TN- 401 PM EDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 500 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HUNTSVILLE...OR 11 MILES SOUTHWEST OF ONEIDA...MOVING NORTHEAST AT 15 TO 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONEIDA... HUNTSVILLE...WINFIELD AND KETCHEN. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:21 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 39 min |
| May 14, 3:25 PM CDT | Areal Flood Advisory | MRX | Anderson, Bledsoe, Campbell, Morgan, Roane, Scott | 4 hr |
| May 14, 3:41 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 45 min |
| May 14, 3:51 PM CDT | Flash Flood Warning | MRX | Campbell, Scott | 3 hr |
| May 14, 3:57 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 52 min |
| May 14, 4:05 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 40 min |
| May 14, 4:46 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 44 min |
| May 14, 5:14 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| May 14, 5:30 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Roane | 45 min |
| May 14, 5:41 PM CDT | Areal Flood Advisory | MRX | Meigs, Roane | 3 hr |
| May 14, 6:19 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 34 min |
| May 14, 4:08 PM CDT | Severe Thunderstorm Warning | MRX | Lee, Wise | 67 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.